MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS SMALL 3.5MM DEPTH GAUGE SHORT; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS SMALL 3.5MM DEPTH GAUGE SHORT; PLATE, FIXATION, BONE
Model Number 71175069
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).
 
Event or Problem Description
It was reported that during set up/ inspection the tip of the evos small 3.5mm depth gauge short was found to be broken.No pieces fell into patient.Issue was noticed before the case so tip probably broke off during sterile processing.There was no delay.A s&n back up device was available to complete the procedure.
 
Additional Manufacturer Narrative
H3, h6: the associated device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The tip of the depth gauge has sheared off rendering the device inoperable.The device was manufactured in 2019 and shows signs of extensive use.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint.

Brand Name
EVOS SMALL 3.5MM DEPTH GAUGE SHORT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10957040
Report Number1020279-2020-07055
Device Sequence Number3189562
Product Code HRS
UDI-Device Identifier00885556635872
UDI-Public00885556635872
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K162078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71175069
Device Catalogue Number71175069
Device Lot Number19BRS0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2020
Initial Date Received by Manufacturer 11/11/2020
Supplement Date Received by Manufacturer12/28/2020
Initial Report FDA Received Date12/07/2020
Supplement Report FDA Received Date12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1